I am a 55 yo female, previous smoker who was on Phen/fen for about 2 years and then Vioxx, both of which are now off the market. I have sleep apnea, copd, pulmonary htn, reactive airways with asthma and allergies. I spent the better part of Dec, Jan & Feb of this year with a terrible sinus infection and nasal infection. I was treated with antibiotics, steroids, inhalers, nasal and asthma inhalers. Finally, in March the sxs disappeared but I began having this chronic wet cough, which makes me cough violently to the point of gagging with dry heaves and sometimes actually throwing up. The drainage in my throat and nasal passagesis perfectly clear and basically makes me feel like I am drowning. The "attacks" can happen at any time and usually 5 to 10 times a day. Sometimes, the reaction will be just the opposite; my throat gets very dry and makes me cough, which then brings on the sinus drainage and makes it worse. These coughing spells most always last 5 to 10 minutes and are really affecting my normal daily routines. The coughing happens when I awake in the morning, making me late for work. Then at the office, not only do I keep myself from getting my work done but I am driving the other 30 ladies nuts, not just the coughing but the gagging, clearing my throat, etc... I used to step outside for fresh air but the allergies make it worse and the coughing weakens my bladder, so I am basically confined to the restroom to get away from everyone else, to keep from wetting myself and I have a place to throw up and spit and blow my nose. Also, the cough wakes me at all hours of the night. I am now on Zyrtec, two different nasal inhalers and a mucous drying agent. This helped for about a week but now I am back to the same old coughing, gagging, etc. I also have htn, hyperlipidemia, hypercholesterolemia, heart valve disorder, GERD, hypersomnolence, and now hyperglycemia... Do you think I just need to be taken out to pasture, or is there relief at the end of the tunnel? I do take a lot of medicine, could the medicines cause this?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.